There are many possible problems that may develop if you take too much Sonata. Overdose symptoms may include drowsiness, trouble breathing, passing out, or loss of life. A Sonata overdose is even more dangerous when the sleep medicine is taken with alcohol or other medications that affect the brain.
Sonata® (zaleplon) is a prescription sleep medication that has been licensed for the short-term treatment of insomnia. As with all medicines, it is possible to take too much Sonata. The effects of a Sonata overdose will vary depending on a number of factors, including how much Sonata was taken and whether it was taken with any other medicines, alcohol, and/or drugs. As with many medications, people may intentionally take an overdose of Sonata (see Suicide Risk With Zaleplon).
If you happen to overdose on Sonata, seek medical attention immediately.
It is not known what exactly to expect with a Sonata overdose, as there have been very few reported cases. Based on how Sonata works, symptoms of a Sonata overdose might include:
- Passing out
- Trouble breathing
- Loss of life.
A Sonata overdose is more dangerous when Sonata is taken with alcohol or other medications that affect the brain.
Given that there have been so few cases of people overdosing on Sonata, it is also not known what the best treatment for a Sonata overdose is. If the Sonata overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Sonata overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of blood pressure, heart rate, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Sonata.